Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 106, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 20, 2021, 2:40 AM PDT. It took effect at May 20, 2021, 5:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2021, 2:40 AM PDT (09:40 UTC)
- In effect from
- May 20, 2021, 5:00 PM PDT
- Expired
- May 21, 2021, 5:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
561 WHUS76 KSEW 200940 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 240 AM PDT Thu May 20 2021 PZZ131-132-201745- /O.CAN.KSEW.SC.Y.0105.000000T0000Z-210520T1200Z/ /O.NEW.KSEW.SC.Y.0106.210521T0000Z-210521T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 240 AM PDT Thu May 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-201745- /O.EXT.KSEW.SC.Y.0105.000000T0000Z-210521T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 240 AM PDT Thu May 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
829 WHUS76 KSEW 201555 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 855 AM PDT Thu May 20 2021 PZZ170-173-176-210000- /O.CON.KSEW.SC.Y.0105.000000T0000Z-210521T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 855 AM PDT Thu May 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-210000- /O.CON.KSEW.SC.Y.0106.210521T0000Z-210521T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 855 AM PDT Thu May 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
146 WHUS76 KSEW 202303 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 403 PM PDT Thu May 20 2021 PZZ131-132-210715- /O.CON.KSEW.SC.Y.0106.210521T0000Z-210521T1200Z/ /O.NEW.KSEW.SC.Y.0107.210522T0000Z-210522T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 403 PM PDT Thu May 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT SATURDAY... * WHAT...For the first Small Craft Advisory, west winds 15 to 25 kt. For the second Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 5 AM PDT Friday. For the Small Craft Advisory, from 5 PM Friday to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-210715- /O.CON.KSEW.SC.Y.0105.000000T0000Z-210521T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 403 PM PDT Thu May 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
510 WHUS76 KSEW 210353 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 853 PM PDT Thu May 20 2021 PZZ131-132-211200- /O.CON.KSEW.SC.Y.0106.000000T0000Z-210521T1200Z/ /O.CON.KSEW.SC.Y.0107.210522T0000Z-210522T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 853 PM PDT Thu May 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT SATURDAY... * WHAT...For the first Small Craft Advisory, west winds 15 to 25 kt. For the second Small Craft Advisory, west winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 5 AM PDT Friday. For the Small Craft Advisory, from 5 PM Friday to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-211200- /O.CON.KSEW.SC.Y.0105.000000T0000Z-210521T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 853 PM PDT Thu May 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
573 WHUS76 KSEW 210946 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 246 AM PDT Fri May 21 2021 PZZ170-173-176-211100- /O.CAN.KSEW.SC.Y.0105.000000T0000Z-210521T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 246 AM PDT Fri May 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ131-132-211800- /O.CON.KSEW.SC.Y.0106.000000T0000Z-210521T1200Z/ /O.UPG.KSEW.SC.Y.0107.210522T0000Z-210522T1200Z/ /O.NEW.KSEW.GL.W.0035.210522T0200Z-210522T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 246 AM PDT Fri May 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PDT SATURDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 7 PM this evening to 2 AM PDT Saturday. For the Small Craft Advisory, until 5 AM PDT early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-211800- /O.NEW.KSEW.SC.Y.0108.210522T0200Z-210522T0900Z/ Admiralty Inlet- 246 AM PDT Fri May 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 7 PM this evening to 2 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-211800- /O.NEW.KSEW.SC.Y.0108.210522T0100Z-210522T0900Z/ Northern Inland Waters Including The San Juan Islands- 246 AM PDT Fri May 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT SATURDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 6 PM this evening to 2 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strongest winds far southwest portion. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 19, 8:54 PM PDT, 5 hours 46 minutes earlier.
Area forecast discussion, May 19, 8:54 PM PDT, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
854 PM PDT Wed May 19 2021
.UPDATE...
Showers and isolated thunderstorms have diminished quickly as the
sun sets, allowing mention of thunder to end in the forecast.
Showers continue to produce light snow in places like Paradise
tonight, but most areas will remain dry with a cool night again,
with many lowland spots in the 30s and 40s for overnight lows.
&&
.AVIATION...An upper low over the area will move south of the
area after midnight. Light flow aloft has started to become more
north/northeasterly this evening. Meanwhile, at the surface,
onshore flow will continue with high pressure offshore and lower
pressure east of the Cascades.
The threat for thunderstorms across the area continues to wane
as the sun sets this evening. Radar this evening does show some
lingering shower activity continuing across the region, however,
hi- res guidance indicates that most shower activity across the
lowlands should taper across the majority of the lowlands by
midnight, with just a few showers lingering across the Cascades.
Scattered layer around 5000 feet tonight becoming more broken to
overcast at 5000 ft by Thursday morning. Ceilings will be temporarily
reduced to near 2500 feet in the vicinity of showers. Northerly
surface winds 5-10 kts will transition more southerly overnight,
persisting at 3-8 kts.
KSEA... Northwesterly winds 6 to 10 knots will become more
southerly 3 to 8 knots overnight. Scattered VFR ceilings near
5000 ft will become broken by early Thursday. 14
&&
.MARINE...Onshore flow will continue for the next several days.
Small craft advisory strength west winds each evening in the
Central Strait of Juan de Fuca and East Entrance with the winds
spilling into the adjacent Admiralty Inlet Area and Northern
Inland Waters at times. West winds in the Strait could approach
gale force one or two evenings later this week.
There will also be off and on small craft advisory strength
northwest winds for the Coastal Waters the next few days with the
strongest winds over the outer waters.
Seas 6-8 ft offshore will subside to 4-7 ft by early Thursday and
remain benign through the week and into the weekend. Felton/14
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.PREV DISCUSSION... /issued 336 PM PDT Wed May 19 2021/
SYNOPSIS...An upper level low moving over area will support
scattered showers and isolated thunderstorms this afternoon and
evening. The threat of showers and even afternoon thunderstorms
will continue Thursday and Friday as moisture and instability wrap-
around the upper level low from the east. This will become more
limited to the south and east areas - especially over the Cascades
Friday and Saturday. A more progressive pattern will set up offshore
Sunday keeping the threat of showers in the forecast through the
early part of next week.
SHORT TERM /TONIGHT THROUGH FRIDAY/...An upper level low moving
into the area from the Northwest and afternoon heating have
combined support scattered showers and isolated thunderstorms this
afternoon, especially from the Olympics south and eastward.
The upper level closed low will continue to dig slowly south
tonight and into Thursday. Showers and thunderstorm potential
should trend down pretty quickly after sunset with a few lingering
showers possible, and an overall dry night tonight with lows in
the low- mid 40s. As the upper level low continues to shift south
and east into Northern California, wrap-around moisture advecting
into the area on the backside of the low coupled with diurnal
heating will result in another round of showers and a chance of
thunderstorms, especially near the Cascades.
Lingering wrap-around showers will likely remain over the south
and eastern portions of the area on Friday with a shot at a
mostly dry day for most other locations. High temperatures will
accordingly rebound into the upper 60s for the interior and upper
50s- low 60s along the coast.
LONG TERM /SATURDAY THROUGH WEDNESDAY/...The slowly moving upper
level low will continue its march into the Great Basin Saturday
lifting with some degree of upper level ridging developing along
the West Coast. Ensembles pretty consistently showing the upper
level trough lifting pretty slowly into the intermountain region
Sunday. Some chance of wrap-around showers will remain in play
over mostly over the Southern Washington Cascades Saturday. On
Sunday there is some potential for more widespread enhancement of
showers as the upper level low lifts out of the Great Basin. Some
of the ensembles show the low lifting little earlier and north.
For now the forecast reflects at least the possibility of more
widespread showers Sunday. High temperatures will peak on
Saturday, generally in the lower 70s and 60s along the coast. High
temperatures will be dropping back into the mid 60s through the
interior Sunday and upper 50s along the coast.
Ensembles consistently showing a transition to a more zonal
upper level pattern moving into early next week. The forecast
reflects this with a chance of showers through the extended and
near normal temperatures.
AVIATION...An upper low over the area early tonight will move
south of the area after midnight. Light and variable winds aloft
will become northeast tonight. At the surface, onshore flow will
continue with high pressure offshore and lower pressure east of
the Cascades.
Air mass unstable stabilizing after sunset tonight. Showers
mostly from about KUIL-KPDX and over the Cascades. Possible
thunderstorms with small hail with the shower activity west of
Puget Sound until 04z with showers over the Cascades dissipating
after 04z. Scattered to broken layer around 5000 feet with
ceilings near 2500 feet in the showers this evening.
KSEA...Ceilings near 4500 feet with thunderstorms well west and
south of the terminal this evening. Northerly winds 6 to 10 knots
becoming southerly 4 to 8 knots around 12z Thursday. Felton
MARINE...Onshore flow will continue for the next several days.
Small craft advisory strength west winds each evening in the
Central Strait of Juan de Fuca and East Entrance with the winds
spilling into the adjacent Admiralty Inlet Area and Northern
Inland Waters most evenings. West winds in the Strait could
approach gale force one or two evenings late this week.
There will also be off and on small craft advisory strength
northwest winds for the Coastal Waters the next few days with the
strongest winds over the outer waters. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 PM PDT Thursday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
Small Craft Advisory until midnight PDT tonight for Admiralty
Inlet-Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 5 AM PDT Thursday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:03 PM PDT | Small Craft Advisory | SEW | 11 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.